MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE 02.12.0410FR TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/10 MM R; KNEE TIBIAL INSERT FIXED

MEDACTA INTERNATIONAL SA GMK-SPHERE 02.12.0410FR TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/10 MM R; KNEE TIBIAL INSERT FIXED
Model Number 02.12.0410FR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 04/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
At about 1 year and 6 months after the primary surgery, the patient came reporting anterior pain and instability of the right knee.No infection.No loosening of the implants.The surgeon revised successfully the insert (10mm) with a thicker one (11mm).
 
Additional Manufacturer Narrative
Batch review performed on 28-apr-2023.Lot 2108902: (b)(4) manufactured and released on 14-sep-2021.Expiration date: 2026-08-26.No anomalies found related to the problem.To date, (b)(4) of the same lot have been sold with no similar reported case during the period of review.Clinical evaluation performed by medical affairs director: secondary patella resurfacing 1,5 years after primary cemented tka.During the second surgery, as customary, the tibial insert was replaced to a new one, but there was no problem with the existing implants.Root cause: disease progression, no problems with the devices.Preliminary analysis performed by r&d manager: tka 1 year and half after primary cemented tka due to anterior knee pain and instability.During the second surgery the tibial insert has been replaced with a thicker one.No problem with the existing implants has been reported.Based on the picture of the explanted insert, some scratches can be observed in the anterior side of the insert, probably generated in the attempt of removing the implanted device.Some lines seem to be present on the posterior aspect of the insert as well, but they are not well clear on the picture at hand.Based on the available information it's not possible to suspect that the root cause of the problem is a faulty device.

Brand Name
GMK-SPHERE 02.12.0410FR TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/10 MM R
Common Device Name
KNEE TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16992798
Report Number3005180920-2023-00365
Device Sequence Number7039838
Product Code JWH
UDI-Device Identifier07630030826542
UDI-Public07630030826542
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/26/2026
Device Model Number02.12.0410FR
Device Catalogue Number02.12.0410FR
Device Lot Number2108902
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Initial Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale